Jump to content

Photo

Thinking Of Starting Spiro


7 replies to this topic

#1 FMLx

FMLx

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 1
About Me
  • Gender:Female
  • Joined: 08-November 12

Posted 04 May 2013 - 05:37 AM

Hello fellow acne sufferers! I started having horrible acne about a year ago. I'm 22 now and never used to have skin issues before so i'm pretty sure it's hormonal. I've been on dianette/Diane 35 for 7 months and still get break outs. It's not as bad as it used to be but still no good.. Every time it starts to get better i wake up with ton of little new bumps the next day. I also took accutane for 2 months but had to stop it due to severe side effects. After that i also started to loose a lot of hair but that's a whole another matter.. 

SO anyway i'm going to see my derm next tuesday and have some blood work done to have my hormone levels tested. I'm also thinking about asking her for spiro since i've heard a lot of good things about it.. Do you think it would help me since the diane has somewhat failed? If so how long will it be to see the final results? Have you guys experienced initial breakout when starting this drug? I had the worst breakout of my life when starting diane, still got ton of scaring left from that. i'm scared of that happening again...



#2 CC23NYC

CC23NYC

    New Member

  • Members
  • Posts & Likes
    Posts: 4
    Likes: 0
About Me
  • Joined: 28-April 13

Posted 13 May 2013 - 04:43 PM

Hi. I definitely got an an initial and upsetting breakout on Spiro when I started taking it and each time I upped my dosage, even though I was on antibiotics. I don't think this happens for everyone though--all of the women in my family have taken Spiro and I was the only one with an IB. 



#3 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 664
    Likes: 114
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 17 May 2013 - 09:28 AM

I have been on spiro for 4 months now. I didn't get a IB at all. I have finished a accutane course and months later started to breakout on my forehead and get a few whiteheads here and there on my jawline. I decided to give spiro a chance because if accutane failed me I sure wasn't doing that again! I figured spiro was my next choice. I have never figured that my acne was hormonal though. Since they say hormonal acne is usually jawline and lower cheek acne. But I had it everywhere. 

 

I get my spiro from my OBGYN actually not from my dermatologist because my dermatologist is all about pushing antibiotics and accutane and none of those are helpful for me in the long run. So I chatted with my OBGYN and she prescribed it right away to hopefully stop my acne in its tracks before it undid all the good work of the accutane. 

 

It worked within a few weeks and I am clear still from just 100MG sprio. I say give it a go and try it. Worth the shot without all the risks of all the antibiotics and the accutane. So no I didn't have a IB at all from it. Spiro doesn't make you purge like other medications. It stops acne from being able to form again like new acne. You will still have to use something to clear the current acne you have now like BP or Tree tea oil or Witch Hazel. Retin a or some other topical or lemon or ACV to clear up the red marks left over and then hopefully the spiro keeps you clear from there out!

 

A lot of girls on spiro who have severe cystic acne can take 4 to 7 months before they are clear though. This medication isn't a quick fix by any mean but it is a great long term fix. If you have the patience then go for it!



#4 FMLx

FMLx

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 1
About Me
  • Gender:Female
  • Joined: 08-November 12

Posted 18 May 2013 - 05:11 PM

Thanks for the answers. So my derm wouldn't prescribe me spiro.. She gave me antibiotics and another BC pill called yasmin. I've been on that before back when I had clear skin. I'm super scared of starting it after what happened with diane.. And if diane won't keep me clear it seems weird that yasmin would since it's not as strong.. This is sooooo frustrating I just want my old skin back but that's never going to happen with the scarring and all  :: - (



#5 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 664
    Likes: 114
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 18 May 2013 - 06:12 PM

If I were you I would go ask your obgyn for it. That's what I did. My dermatologist doesnt believe that acne is hormonal so I tried my obgyn and Asked her. She went for it right away. You can also see a endocrinologist and they can help you with hormonal acne as well. If its really what you want you haven't ran out of ways to get it..

#6 FMLx

FMLx

    New Member

  • Members
  • Posts & Likes
    Posts: 18
    Likes: 1
About Me
  • Gender:Female
  • Joined: 08-November 12

Posted 19 May 2013 - 02:06 PM

My derm agrees that my acne is hormonal but she said that spiro wouldn't be as effective as BC pills and there are some risks with the drug ( not that BC pills would be harmless...). So it wasn't a total no no for spiro but she wants me at lest to try this first.. I've just heard a lot of success stories with spiro so it's a little disappointing that I didn't get it. I still haven't started the antibiotics since summer's coming up and I really don't want to worry about not being able to enjoy the sun.. So sick of all the pills right now!


Edited by June91, 19 May 2013 - 02:07 PM.


#7 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 664
    Likes: 114
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 19 May 2013 - 06:35 PM

Yeah I hear ya with the skin sensitivity, I was om accutane last summer and might as well have been living in the sun I was spending so much time in it. I was swimming in sunscreen. I've never been so sensitive to the sun before one minute without sunscreen and I would burn so bad. So it was a hard summer, I'm glad to be off of any on the label acne medications that cause the sensitivity.

Acne is no fun that is for sure!

#8 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 2,896
    Likes: 377
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 12 June 2013 - 10:50 PM

I've been on spiro for a year now. You can read the full story in the big link in my sig. I have tried lowering my dosage or going off, any time I do that the cysts happily come back crazy.gif

 

So I just decided to be happy taking a pill twice a day. I have clear skin. Spiro is safe long-term if you're wondering and it's fairly cheap.


Edited by Green Gables, 12 June 2013 - 10:50 PM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users